Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Had flu. Having cough. No help from antibiotics, steroids. Feeling like phlegnm in throat. Suggestions?

7 weeks ago I had the flu and ever since then I have had a cough. I went back to the doctor 2 weeks ago & he said I had moisture on my lungs & gave me antibiotics ( amoxicillin ). A week later i was still coughing so I went back & he gave me different antibiotics ( erythromycin ) and steroids & ordered chest xray. Chest xray was clear but I m still coughing and my chest is tight from coughing so much. I dont have asthma but Ive just tried my sons ventolin inhaler & that doesnt seem to do anything. Ive been producing phlegm over the weeks but that seems to have eased off in last 2 weeks but I feel like I have phlegm still in my throat.
Asked On : Sun, 3 Feb 2013
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
ENT Specialist 's  Response
Welcome in H.C.M.
I have gone through your query regarding your persistent throat problem of cough with phlegm not responding to common antibiotics and you have tried bronchodialater (ventolin ) your self but no response.All these for last seven months.

After considering all aspects of your complaints it is clear that you are having upper respiratory tract infection which may involve the sinuses as well because your X-Ray chest is normal. So no you should go for these basic investigations-
(1) X-Ray paranasal sinuses.
(2) C/S of throat swab.
(3)Sputum for Afb.
(4) Blood - CBC, ESR, blood sugar ( F & PP )
By this much work we can reach to a clue to make proper diagnosis than after treatment may be plan.

With Regards.
Answered: Sat, 9 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor